MDJunction - People Helping People
 
Ask a Question
02/02/2011 05:58 PM

pdoc said today....

mariel24h
mariel24hPosts: 1136
Senior Member

so my pdoc said to me that seroquel is causing this increase in my appetite and I need to just watch my diet and exercise. This is good to know. I was thinking the drug itself was the culprit.
Reply

02/02/2011 06:37 PM
YorkieLove
YorkieLove  
Posts: 7033
VIP Member
I'm an Advocate

I'm not sure what to say to that. It is the drug causing the weight gain by causing your increase in appetite. It is a very common side effect of Seroquel.

02/02/2011 09:35 PM
mariel24h
mariel24hPosts: 1136
Senior Member

hi there Yorkielove, Yes, I finally figured it out. I THOUGHT it was the drug itself causing weight gain.

02/03/2011 04:38 AM
niecy440

I've heard that seroquel really packs on the pounds. Even if you watch what you eat. However, if it is working for you, you might want to stay on it. Gaining weight can be depressing all by itself. Yet alone if you have a disease like bipolar. There are several non-weight gaining meds out there. Geodon is one and Lamictal is another. Even Abilify, which i gained alot of weight, also is supposed to be weight neutral. It is important to eat right and exercise, however, with the abilify it just doesn't matter. I can't seem to lose weight.

Good luck to you and i hope you don't gain too much weight. It is unfortunate that most mood stabilizers make you gain weight...

What we have to go through to be well. Keep on exercising and watching what you eat. Hopefully it will pay off.

Take Care of yourself!


02/03/2011 05:26 AM
uppitywoman
uppitywoman  
Posts: 42707
VIP Member
I'm an Advocate

I know some gain weight with Abilify, but it has been weight neutral for me and I have been dieting and losing weight while on it. I can't take Seroqul because of other kinds of side effects that I just couldn't tolerate.

02/03/2011 06:53 AM
ZadieBlue
ZadieBluePosts: 4547
VIP Member

Hi Smile I've been taking Seroquel for years. If you take it during the day prn then it'll definately make you hungry. And I assume you're taking the regular Seroquel and not XR, cuz I don't know anything about that. Seroquel is the only med that will calm me down / shut me down on the spot. I've gained weight and had poor experiences with Geodon and Abilify (Abilify wasn't working, so my dr took me off and I immediately got depressed and lost most of my memory for at least 10 days -- but I'm definately the exception!).

I'm team Seroquel Smile

Zadie


02/03/2011 05:53 PM
Joy75
Joy75  
Posts: 16594
Group Leader
I'm an Advocate

I thought it was something like that. Just watch what you eat and exercise. You will be okay. Hang in there. You are doing great!
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved